Climara Patch questions | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hormone Issues (HRT - No HRT) > No Uterus - No Ovaries - Yes HRT - Surgical Menopause


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Climara Patch questions Climara Patch questions

Thread Tools
  #1  
Unread 01-10-2001, 03:36 PM
Climara Patch questions

Hi, I had my 1 year anniversary this week of my LAVH/BSO, and here I am in this hormone jungle STILL. Does anyone know if it is common to do well on something for several months and then start having problems with it? I have been on Climara patch since my 6 week check-up. I was on Premarin before that and hated it. On the Climara .675 I did well all spring and summer into fall, until in November I started having problems with dryness and recurring vaginal infections, and aching in the pelvic area. My doctor said she didn't think I was getting a high enough dose of estrogen and upped my patch to the .1. I have been on it over a month and it really hasn't helped the vaginal problems, plus I developed sore tender breasts and a lot of fluid retention. I'm thinking the .1 is too much? Also now I have started getting a nasty looking red rash under my patch. I never had this problem before. Is it the higher dosage, or is it possible to become allergic after 10 months on it? I just don't get why I did fine on it for so long and now it doesn't seem to be working the same. I hate the thought of making another change, and I much prefer a patch to pills. If anyone else has had this problem or has any suggestions, I would love to hear from you. Kathi
Sponsored Links
Advertisement
 
  #2  
Unread 01-10-2001, 03:49 PM
Climara Patch questions

Kathi,
Those are all great questions and I'll be interested to see what everyone else has to offer about them. It is my understanding (and from personal experience agree) that oral estrogen and patches do not provide estrogen to the estrogen receptors in the vaginal wall. The dryness and other problems you are experiencing can be helped with a estrogen cream that is inserted into the vagina. I use 1mg estradiol cream 3x a week. It has cleared all that up for me. Estrogen that is placed in the vagina barely enters into the bloodstream so you won't notice much (if any) change in your hormone levels. It "mostly" affects the tissue in the vagina.

As for your problems with the patch. I'm wondering the same thing too. I've been fine for 4+ months and am now showing symptoms of too much or too little estrogen. I know it's important to alter the location of the patch. It could be the raised dosage causing the redness or possibly the amount of adhesive in the patch with higher dosage. You may want to try Vivelle Dot or another patch that is changed 2x a week instead of only 1 time a week with Climara. Hope you feel better soon!
  #3  
Unread 01-10-2001, 05:08 PM
Climara Patch questions

Thanks Jill - it's nice to know someone who is thinking along the same lines as I am. My doctor had mentioned the possibility of needing a vaginal cream but I didn't know if she meant in addition to or in place of my patch, and I didn't want to add to my problems by taking even more estrogen. But it sounds like it wouldn't get into my bloodstream that much. I probably should call my doctor but I keep putting it off because I feel like a complainer, plus I always hate to make changes. It's weird because in some ways I feel like I'm getting too much (the sore breasts and fluid rentention) and in other ways (the vaginal dryness), not enough. Maybe if I went back to my lower patch and added the cream it would be what I need. By the way, I should correct an earlier mistake I made in my post - my Climara patch before was .075, not .675. Anyway, thanks a bunch and I'll see if anyone else replies.
Sponsored Links
Advertisement
 
  #4  
Unread 01-11-2001, 04:50 PM
Climara Patch questions

Hi Kathi,

I am only 4 weeks post op. I am on the Climara patch also, and started breaking out under the patch and also noticed an acne type rash on my neck.

Also, I am having REALLY bad headaches and wondering if this has anything to do with the Climara. Just reading on this board has my head swimming.

I think that I need to call the doctor to ask about progesterone also with Climara, or maybe try the Estrace and progesterone. Any ideas sisters???

Good luck!
  #5  
Unread 01-11-2001, 06:17 PM
Climara Patch questions

Whatever estrogen you go with -- I highly recommend Progestrone cream to accompany it. It calms the hot flashes, headaches, sleeplessness, dry skin...

If your doctor won't prescribe it because it's "unnecessary because you don't have a uterus" -- you can get it at the health food store only in a much lower strength. I searched out a doc that would prescribe and it has TOTALLY changed my life!
  #6  
Unread 01-11-2001, 07:41 PM
Climara

I've just found this website thanks to a friend's referral. I've been on the Climara patch for the past 7 months (I'm 8 months post surgery) and was doing fine until last month. I also started to develop redness under the patch, my skin has gotten dried out and more wrinkled (I thought it was the cold weather at first), I have more memory problems, and my hot flashes started up for the first time since I began. I always had to change the patch more than once a week, but now it seems no matter how often I change them, the symptoms still persist. I'm at a loss to explain it as well. I was wondering if sometimes people develop a kind of tolerance and need to up the dose. My doctor started me on Premarin .625 today (I was on the Climara .05 patch) to see if I do better on that. I really need to explore my options.
  #7  
Unread 01-13-2001, 02:53 PM
Climara Patch questions

For estrogen and symptoms, etc. pls see the following website:

http://www.healthcentral.com/centers...nter=menopause

Hugs.

Mary
  #8  
Unread 01-13-2001, 04:02 PM
Climara Patch questions

Here's you a link within Hystersisters that will help you with some of your symptoms.
http://www.hormonejungle.com/toomuch.htm
  #9  
Unread 01-13-2001, 09:16 PM
Climara Patch

Thanks for the all the links. I gave up the Premarin today after taking 2 doses -- I had a severe headache, haven't slept in 2 nights, and have felt completely out of it. What an awful difference from how I've felt on estradiol, and I'm just not willing to go any further with it. I've put the patch back on but completely changed the location to my upper behind. I'm thinking maybe I should try a stronger patch or even a different brand, or that perhaps using this completely new spot will help. The suggestion to add in progesterone keeps coming up -- it's something I never knew about. Why do I have this feeling my doctor will not go for it? I'll find out on Monday when I call.

Rhona
  #10  
Unread 01-13-2001, 10:04 PM
Climara Patch questions

Hi,

I've been using the Climara Patch .10 since 8/99. Once in a while I do notice my breasts are sore, but not always. I don't have the rash that you mention. I also take the Progestrone which has really helped me. Ask your doctor if your could just "try" Prometrium to see if your symptoms improve. It's done wonders for me.

Good Luck to you.
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
7 Replies, Last Reply 01-05-2011, Started By lemonadenz
1 Reply, Last Reply 06-25-2009, Started By gigimay
5 Replies, Last Reply 02-16-2009, Started By manouche
2 Replies, Last Reply 05-22-2007, Started By jealbrecht
7 Replies, Last Reply 09-04-2006, Started By mary 2006
7 Replies, Last Reply 12-07-2005, Started By littlelefty
2 Replies, Last Reply 07-23-2005, Started By Polly L
3 Replies, Last Reply 07-16-2005, Started By echotech
6 Replies, Last Reply 08-07-2004, Started By kkg
7 Replies, Last Reply 02-26-2004, Started By SueF
2 Replies, Last Reply 05-20-2003, Started By kiwimarg
4 Replies, Last Reply 11-18-2002, Started By dakorbe
4 Replies, Last Reply 05-19-2002, Started By premproqueen
6 Replies, Last Reply 10-20-2001, Started By Peachybabe
4 Replies, Last Reply 04-06-2001, Started By yoviv12
4 Replies, Last Reply 07-03-2000, Started By Brentz
1 Reply, Preparing for Hysterectomy (pre hysterectomy)
4 Replies, Hysterectomy Recovery (post hysterectomy)
3 Replies, Hysterectomy Recovery (post hysterectomy)
4 Replies, Hysterectomy Recovery (post hysterectomy)



Advertisement

Hysterectomy News

December 4,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement